... of them w/out putting myself thru so much of the physical stuff?
As you have discovered, Alprazolam (Xanax), is one of the more addictive products in the benzodiazepine group of drugs. Your best bet is to ask your doctor to switch you to a weaker less addictive benzodiazepine drug like Diazepam (Valium) which is far less addictive and quite easy to discontinue (some people claim to have trouble). It will take up to a few weeks to adjust to the different medication but it shouldn't be too much of an issue at all. I don't remember it being a problem when I did it and that was 4 x 2mg Xanax per day to (up to) 7.5mg (1.5 x 5mg/ 3 x half a tablet) Valium (Diazepam) per day as required. Interestingly when they put "as required" on the bottle I ended up taking less than I was allowed by the prescription. Some days more but often none on others.
Doctors, in my experience, are usually very happy to help with dose reduction or help you switch to a less potent/addictive medication as it indicates responsible use where you are in control. If the doctor thinks you have an addiction issue she/he might try to discontinue completely.
Good luck to you and I wish you success with your effort.
Not sure what you mean by trouble, however, the only way to stop a medication like this is gradually, how gradually depends on how much you've been taking for how long. Your Dr. should be able to put you on a wean down schedule over the next 3, 4 or even 5 months, again, depending on how much and how long. Other things that are vital is hydration and exercise, even walking is a plus.
All of the above will keep the "physical stuff" to a minimum, provided you stick with the schedule and do not make matters worse by taking other drugs to "ease" the withdrawal, that is a losing battle.
Best to you, Hope this helps.
Kambie. Yes you can be fine. Addiction is all in the head. I can't say how quick to get off as I don't recall your dose. However, the doctor is the key. We often stop a medication because we think are well. That is because the medicine is doing its job. Then we stop because we don't want pills and start to feel all kinds of old problems coming back. If you have an addictive personality, let your doctor know you want to get off. That will give you the help you need. Some people stay on very low dose for their lifetime. They don't take more, they just need it. Most importantly do this with the doctor and turn the anxiety of "what if" out of your head. That is what is causing your concern. If you function well, sleep well, your doctor will help you transition to your need. Good luck. This need not be painful or scary. :-)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2011 • 1 answer
Posted 2 Mar 2015 • 1 answer
Posted 10 Jun 2015 • 2 answers
Posted 8 May 2016 • 1 answer
Posted 14 days ago • 0 answers